Alert archive / Pennsylvania / Wind Advisories in 2013

Wind Advisory 4, NWS Pittsburgh, PA

February 11, 201314 counties in Pennsylvania; 6 counties in West Virginia; 11 counties in Ohio

NWS Pittsburgh, PA issued this wind advisory at Feb 11, 2013, 3:54 AM EST for 14 counties in Pennsylvania; 6 counties in West Virginia; 11 counties in Ohio. It took effect at Feb 11, 2013, 1:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2013, 3:54 AM EST (08:54 UTC)
In effect from
Feb 11, 2013, 1:00 PM EST
Expired
Feb 12, 2013, 7:26 AM EST
In force
18 hr
Issued by
NWS Pittsburgh, PA
All 31 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2013-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2013-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2573 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
455 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WWUS71 KPBZ 110854
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
354 AM EST MON FEB 11 2013


MDZ001-PAZ074-076-WVZ023-041-111700-
/O.NEW.KPBZ.WI.Y.0004.130212T0100Z-130212T1400Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
354 AM EST MON FEB 11 2013

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST
TUESDAY.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME GUSTY.
  THE STRONGEST WIND GUSTS ARE LIKELY BETWEEN MIDNIGHT AND 4 AM
  TUESDAY. 

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED.
  SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS.
  TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
285 
WWUS71 KPBZ 111717
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EST MON FEB 11 2013

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-120130-
/O.EXB.KPBZ.WI.Y.0004.130211T1800Z-130212T0800Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...POINT MARION...WEIRTON...BETHANY...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
1217 PM EST MON FEB 11 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST TUESDAY.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME GUSTY. 
  THE STRONGEST WIND GUSTS ARE LIKELY BETWEEN 3PM AND 7PM TODAY. 
 
* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ001-PAZ074-076-WVZ023-041-120130-
/O.EXT.KPBZ.WI.Y.0004.130211T2000Z-130212T1400Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1217 PM EST MON FEB 11 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EST TUESDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME GUSTY. 
  THE STRONGEST WIND GUSTS ARE LIKELY BETWEEN 5PM AND 9PM
  THIS EVENING.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
390 
WWUS71 KPBZ 112008
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EST MON FEB 11 2013

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-120415-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-130212T0800Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...POINT MARION...WEIRTON...BETHANY...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
308 PM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST TUESDAY...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...PERIOD OF STRONGEST WINDS WILL BE THROUGH 7 PM. WINDS WILL
  SLOWLY DIMINISH THROUGH THE EVENING.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. MINOR
  PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE
  DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ001-PAZ074-076-WVZ023-041-120415-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-130212T1400Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
308 PM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...PERIOD OF STRONGEST WINDS WILL BE THROUGH 9 PM. WINDS WILL
  SLOWLY DIMINISH THROUGH THE NIGHT. 

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED.
  MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL
  WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG
  NORTH-SOUTH HIGHWAYS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

98
129 
WWUS71 KPBZ 120218
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
918 PM EST MON FEB 11 2013

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-120330-
/O.CAN.KPBZ.WI.Y.0004.000000T0000Z-130212T0800Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...POINT MARION...WEIRTON...BETHANY...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
918 PM EST MON FEB 11 2013

...WIND ADVISORY IS CANCELLED...

ALTHOUGH WINDY CONDITIONS WILL CONTINUE TONIGHT...DAMAGING GUSTS
ARE NO LONGER EXPECTED.

$$

MDZ001-PAZ074-076-WVZ023-041-121030-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-130212T1400Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
918 PM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...PERIOD OF STRONGEST WIND POTENTIAL WILL BE THROUGH
  MIDNIGHT.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


15
144 
WWUS71 KPBZ 120812
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 AM EST TUE FEB 12 2013

MDZ001-PAZ074-076-WVZ023-041-121400-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-130212T1400Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
312 AM EST TUE FEB 12 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...PERIOD OF STRONGEST WIND POTENTIAL WILL BE THROUGH 5 AM.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
419 
WWUS71 KPBZ 121226
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
726 AM EST TUE FEB 12 2013


MDZ001-PAZ074-076-WVZ023-041-121330-
/O.CAN.KPBZ.WI.Y.0004.000000T0000Z-130212T1400Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
726 AM EST TUE FEB 12 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY.
 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 1:00 AM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 11, 1:00 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
100 AM EST MON FEB 11 2013

.SYNOPSIS...
A COLD FRONT WILL BRING RAIN TO THE UPPER OHIO VALLEY AS IT
APPROACHES FROM THE WEST TONIGHT AND CROSSES THE AREA MONDAY
MORNING. BEHIND THE FRONT...SNOW SHOWERS WILL BE POSSIBLE ACROSS
PORTIONS OF THE AREA MONDAY NIGHT INTO TUESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
WHILE RADAR RETURNS ARE REACHING THE REGION EARLIER THAN
EXPECTED...VERY FEW SURFACE OBSERVATIONS ARE REPORTING
PRECIPITATION AT THIS HOUR. DEWPOINT DEPRESSIONS REMAIN
LARGE...AND AM CONCERNED THAT THERE MAY NOT BE MUCH MEASURABLE
PRECIPITATION THAT OCCURS...ESPECIALLY NORTH OF PITTSBURGH. HAVE
DROPPED POPS DOWN TO THE LIKELY CATEGORY AND SIGNIFICANTLY CUT
PRECIPITATION AMOUNTS AS A RESULT. HAVE NOT MADE ADJUSTMENTS TO
THE FREEZING RAIN ADVISORIES AT THIS TIME. TEMPERATURES ARE MORE
FAVORABLE FOR FZRA ACROSS FOREST/JEFFERSON...BUT RADAR ECHOES ARE
A BIT STRONGER ACROSS GARRETT/TUCKER COUNTIES. STILL THINK THAT NO
MORE THAN A QUICK COATING OF FZRA...AS WARM ADVECTION HAS ALREADY
STARTED TO RAISE TEMPERATURES IN EASTERN OHIO.

BOUNDARY WILL PUSH EAST OF THE RIDGES MONDAY MORNING WITH LEFTOVER
SHOWERS IN INCREASING COLD ADVECTION. HIGH TEMPERATURES WILL
LIKELY BE IN THE MORNING HOURS MONDAY AND BEGIN TO FALL OFF LATER
MONDAY AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
STACKED LOW PRESSURE SURFACE AND ALOFT WILL SLOWLY MOVE FROM THE
GREAT LAKES TO NORTHERN NEW ENGLAND THROUGH TUESDAY WITH 850MB
TEMPS FALLING TOWARD -8C BY EARLY TUESDAY. LOW LEVEL FLOW WILL BE
WESTERLY WITH SOME DEEP MOISTURE EDGING SOUTH ACROSS NORTHWEST PA
UNDER SURFACE LOW. CHANCE POPS FOR SNOW SHOWERS MONDAY NIGHT AND
TUESDAY NORTH OF PITTSBURGH AND IN THE RIDGES WITH SOME LIGHT
ACCUMULATION POSSIBLE. TEMPERATURES WILL TEND BACK TO NORMAL FOR
TUESDAY.

WEDNESDAY MODELS CONTINUE TO HAVE VARIOUS SOLUTIONS FOR SOUTHERN
STREAM SYSTEM MOVING NORTHEAST FROM THE SOUTHERN PLAINS TUESDAY
NIGHT. GFS HAS BEEN FAIRLY CONSISTENT WITH A MORE NORTHERN TRACK
FOR THIS LOW WITH NAM SLOWER AND MORE CLOSED ALOFT WHILE ECMWF IS
MORE SUPPRESSED. CLOSER TO GFS SOLUTION FOR NOW WITH CHANCE POPS
WEDNESDAY ESPECIALLY SOUTH AND EAST OF PITTSBURGH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WITH THE LATEST RUN OF EACH OF THE MODELS TRENDING TOWARDS A
SLOWER PROGRESSION IN THE UPPER LOW FOR WED NGT/THU...WITH THE
EXCEPTION OF THE 00Z ECMWF...HAVE DECIDED TO HOLD THE FORECAST
VERY CLOSE TO THE SOMEWHAT MORE CONSISTENT GFS. THIS BRINGS AT
LEAST A CHANCE OF SNOW FOR THE SOUTHEASTERN HALF OF THE
REGION THROUGH THURSDAY MORNING AS THE SURFACE LOW INTENSIFIES
OVER THE MID-ATLANTIC STATES.

SINCE TIMING ISSUES ESSENTIALLY BEGIN AT THE START OF THE LONG
TERM...THE MODELS JUST CONTINUE TO DIVERGE IN THEIR SOLUTIONS
THROUGH THE REST OF THE PERIOD. BOTH THE ECMWF AND GFS HAVE A
CLIPPER-TYPE LOW CROSS THE GREAT LAKES FRIDAY BUT THE GFS IS MUCH
STRONGER WITH THE COLD ADVECTION BEHIND THIS SYSTEM. WITH SUCH
STRONG DIFFERENCES...OPTED TO REMAIN CLOSER TO HPC GUIDANCE/MEX
VALUES FROM FRIDAY ONWARD...TRENDING TEMPERATURES TO BELOW NORMAL
AND INCREASING CHANCES FOR SNOW SHOWERS IN COLD NORTHWEST FLOW.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
PRE-FRONTAL RAIN SHOWERS WILL SHIFT NORTHEAST TERMINALS BY 09Z
WITH MVFR CEILINGS PREVAILING AT TIMES THROUGH MORNING. A COLD FRONT
WILL CROSS THE TERMINALS THIS MORNING...BRINGING THE CHANCE OF
LIGHT SHOWERS OR SPRINKLES AS IT MOVES ACROSS THE AREA. WITH NO
VISIBILITY RESTRICTIONS AND ONLY THE CHANCE OF RAIN WITH ITS
PASSAGE...HAVE LEFT THE MENTION OF SHOWERS OUT OF THE TAFS THIS
MORNING. BEHIND THE FRONT...VFR CONDITIONS WILL RETURN FOR THIS
AFTERNOON.

BIGGEST AVIATION IMPACT TODAY WILL BE LOW-LEVEL WIND SHEAR THROUGH
14-15Z AS 45-50KT WINDS AT 2000FT CROSS THE AREA. AFTER
14-15Z...SOUTHWESTERLY WINDS WILL BEGIN TO MIX DOWN...WITH GUSTS
AS HIGH AS 30-35KTS THIS AFTERNOON. WINDS WILL BEGIN TO DECREASE
BY 22Z.

.OUTLOOK.../TONIGHT THROUGH FRIDAY/...
MVFR CEILING RESTRICTIONS WILL BE POSSIBLE WITH LOW-LEVEL MOISTURE
LINGERING ACROSS THE AREA MONDAY NIGHT THROUGH TUESDAY. HIGH
PRESSURE WILL ALLOW FOR VFR CONDITIONS TO RETURN ON WEDNESDAY. A
LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTHWEST MAY BRING A MIX
OF RAIN AND SNOW WITH RESTRICTIONS WEDNESDAY NIGHT INTO EARLY
THURSDAY MORNING. VFR CONDITIONS WILL RETURN BRIEFLY ON THURSDAY
BEFORE THE COLD FRONT BRINGS THE CHANCE OF RESTRICTIONS TO THE AREA
THURSDAY NIGHT INTO FRIDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FREEZING RAIN ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     MDZ001.
OH...NONE.
PA...FREEZING RAIN ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     PAZ009-016.
WV...FREEZING RAIN ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     WVZ041.

&&
Hazardous weather outlook, Feb 10, 2:41 PM EST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
241 PM EST SUN FEB 10 2013

MDZ001-PAZ009-016-WVZ041-111945-
GARRETT-FOREST-JEFFERSON PA-TUCKER-
241 PM EST SUN FEB 10 2013

...FREEZING RAIN ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>023-029-
031-073>076-WVZ001>004-012-021>023-111945-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE-
BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
241 PM EST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Pennsylvania, 2013Wind Advisories in Ohio, 2013Wind Advisories in West Virginia, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.